MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 46MM, EPLUS

ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 46MM, EPLUS
Catalog Number 521-01-246
Health Effect - Clinical Codes Fall (1848); Discomfort (2330); Joint Dislocation (2374)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having complained of discomfort and of dislocation after a fall.After the revision was complete the surgeon concluded the implants were all in proper position and in good condition, but the patient had no rotator cuff remaining and needed a reverse shoulder implant.
 
Additional Manufacturer Narrative
The reason for this revision surgery was discomfort and dislocation.After the revision was complete, the surgeon concluded the implants were all in proper position and in good condition but the patient had no rotator cuff remaining and needed a reverse shoulder implant.The in-vivo length of patient service for the implant was 7.4 months.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The hospital retained ownership of the device for 2-3 weeks; it has not been made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The complaint states the patient suffered a fall after the original surgery which led to a dislocation and discomfort.The surgeon examined the patient and found all the components were in the proper position but the rotator cuff had been damaged; and reported the dislocation was due to soft tissue.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID, SZ 46MM, EPLUS
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6230487
Report Number1644408-2016-01050
Device Sequence Number716932
Product Code KWS
UDI-Device Identifier00888912024921
UDI-Public(01)00888912024921
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number521-01-246
Device Lot Number800N1022
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000,LOT 878C1507; 520-46-120,LOT 925C1026; 521-01-246,LOT 800N1022
Outcome Attributed to Adverse Event Required Intervention;